Alert archive / Kansas / Frost Advisories in 2007

Frost Advisory 4, NWS Wichita, KS

October 27, 200712 counties in Kansas

NWS Wichita, KS issued this frost advisory at Oct 27, 2007, 3:03 PM CDT for 12 counties in Kansas. It took effect at Oct 28, 2007, 4:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2007, 3:03 PM CDT (20:03 UTC)
In effect from
Oct 28, 2007, 4:00 AM CDT
Expired
Oct 28, 2007, 9:00 AM CDT
In force
5 hr
Issued by
NWS Wichita, KS

Counties Allen County, KS, Butler County, KS, Chase County, KS, Greenwood County, KS, Harvey County, KS, Marion County, KS, McPherson County, KS, Neosho County, KS, Saline County, KS, Sedgwick County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 85 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2007-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2007-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1508 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 272003
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
303 PM CDT SAT OCT 27 2007


KSZ049-051>053-068>072-083-095-096-280415-
/O.NEW.KICT.FR.Y.0004.071028T0900Z-071028T1400Z/
SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-
ALLEN-SEDGWICK-WILSON-NEOSHO-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...WICHITA...FREDONIA...CHANUTE...ERIE
303 PM CDT SAT OCT 27 2007

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. 

MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL
TO BETWEEN 32 AND 35 DEGREES ACROSS PORTIONS OF CENTRAL AND SOUTH
CENTRAL KANSAS. WITH THESE TEMPERATURES MANY LOCATIONS WILL LIKELY
EXPERIENCE FROST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

LAWSON
4 follow-up statements
000 
WWUS73 KICT 280158
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
858 PM CDT SAT OCT 27 2007

KSZ049-051>053-068>072-083-095-096-281100-
/O.CON.KICT.FR.Y.0004.071028T0900Z-071028T1400Z/
SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-
ALLEN-SEDGWICK-WILSON-NEOSHO-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...WICHITA...FREDONIA...CHANUTE...ERIE
858 PM CDT SAT OCT 27 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. 

MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW OVER NIGHT TEMPERATURES
TO FALL BETWEEN 32 AND 35 DEGREES ACROSS THE ADVISORY AREA. AS A
RESULT...MANY LOCATIONS WILL LIKELY EXPERIENCE FROST DUE TO THE COLDER
TEMPERATURES.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS73 KICT 280808
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
308 AM CDT SUN OCT 28 2007

KSZ049-051>053-068>072-083-095-096-281400-
/O.CON.KICT.FR.Y.0004.071028T0900Z-071028T1400Z/
SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-
ALLEN-SEDGWICK-WILSON-NEOSHO-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...WICHITA...FREDONIA...CHANUTE...ERIE
308 AM CDT SUN OCT 28 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

MOSTLY CLEAR SKIES AND LIGHT WIND WILL ALLOW TEMPERATURES TO DROP
INTO THE MID 30S EARLY THIS MORNING...PROMPTING AREAS OF FROST TO
DEVELOP...ESPECIALLY IN LOW LYING AREAS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. PREVENTIVE MEASURES
SHOULD HAVE BEEN TAKEN TO PRODUCT SENSITIVE OUTDOOR PLANTS.

$$

ES
000 
WWUS73 KICT 280934 CCA
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
434 AM CDT SUN OCT 28 2007

KSZ049-051>053-068>072-083-095-096-281400-
/O.CON.KICT.FR.Y.0004.071028T0900Z-071028T1400Z/
SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-
ALLEN-SEDGWICK-WILSON-NEOSHO-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...WICHITA...FREDONIA...CHANUTE...ERIE
308 AM CDT SUN OCT 28 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

MOSTLY CLEAR SKIES AND LIGHT WIND WILL ALLOW TEMPERATURES TO DROP
INTO THE MID 30S EARLY THIS MORNING...PROMPTING AREAS OF FROST TO
DEVELOP...ESPECIALLY IN LOW LYING AREAS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. PREVENTIVE MEASURES
SHOULD HAVE BEEN TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS.

$$

KED/ES

/CORRECTION TO LAST PARAGRAPH/
000 
WWUS73 KICT 281349
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
849 AM CDT SUN OCT 28 2007

KSZ049-051>053-068>072-083-095-096-281500-
/O.EXP.KICT.FR.Y.0004.000000T0000Z-071028T1400Z/
SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-
ALLEN-SEDGWICK-WILSON-NEOSHO-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...WICHITA...FREDONIA...CHANUTE...ERIE
849 AM CDT SUN OCT 28 2007

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. 

$$


HOWERTON

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Oct 27, 2:54 PM CDT, 9 minutes earlier.

Area forecast discussion, Oct 27, 2:54 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
254 PM CDT SAT OCT 27 2007

.DISCUSSION...

FORECAST CHALLENGES FOR THIS PACKAGE ARE FROST HEADLINES FOR THE
NEAR TERM AND PRECIP CHANCES IN THE EXTENDED.

SYNOPSIS:
UPPER TROUGH IS CURRENTLY ROTATING ACROSS THE GREAT LAKES REGION
WITH ANOTHER WAVE OFF OF THE CA COAST. AT THE SURFACE A RIDGE
EXTENDS ACROSS THE CENTRAL PLAINS.

TONIGHT-SUN:
WILL GO AHEAD AND RUN WITH A FROST ADVISORY FOR THE NORTHEAST
PORTION OF FORECAST AREA. WILL CONTINUE TO GO LOWER THAN GUIDANCE
WHICH HAS BEEN THE TREND THE LAST FEW NIGHTS. AFTER SOME DISCUSSION
DECIDED TO INCLUDE ICT EVEN THOUGH WERE GOING WITH A LOW IN THE
UPPER 30S. THE MAIN REASON FOR THIS IS THAT WERE EXPECTING KICTS
ASOS TO READ 5-7 DEGREES HIGHER THAN THE NE PORTION OF SG COUNTY DUE
TO WARMER AIR FROM THE CITY ADVECTION SOUTHWEST TOWARD THE AIRPORT.
SO WHILE KICT MAY ONLY FALL INTO THE UPPER 30S...KAAO HAS A GOOD
SHOT AT FALLING TO NEAR FREEZING OVERNIGHT.

SURFACE HIGH IS FORECAST TO SLIDE EAST ON SUN ALLOWING SOUTH WINDS
TO INCREASE AND PROVIDE BETTER MIXING THAN THE LAST FEW DAYS.
THEREFORE EXPECT TEMPS SUN AFTERNOON TO BE A FEW DEGREES WARMER THAN
HIGHS TODAY WHICH WOULD PLACE THEM CLOSE TO SEASONAL AVERAGES.

MON-TUE:
BY 12Z MON AN UPPER RIDGE WILL BUILD OVER THE ROCKIES KEEPING PLENTY
OF SUN AND WARMING TEMPS IN PLACE. THE UPPER FLOW WILL START TO
FLATTEN OUT AS TUE APPROACHES INDUCING SOME LEE SIDE TROUGHING AND
INCREASING SOUTH WINDS. WITH THE INCREASED MIXING AND SOME
DOWNSLOPE...TEMPS ON TUE ARE EXPECTED TO CLIMB INTO THE 70S AREAWIDE
WITH SOME LOCATIONS ALONG THE WESTERN PERIPHERY OF FORECAST AREA
GETTING INTO THE MID AND UPPER 70S. EVEN WITH THESE UNSEASONABLY
WARM TEMPS FOR TUE...THEY WILL NOT BE CLOSE TO ANY RECORDS WITH
RECORD HIGHS IN THE UPPER 80S TO NEAR 90 DEGREES.

WED-SAT:
JUST WHEN IT LOOKED LIKE THE MEDIUM RANGE MODELS HAD CONVERGED ON A
SOLUTION FOR THE FRONTAL TIMING ON WED-WED NIGHT...THE 12Z GFS CAME
IN MUCH MORE AMPLIFIED THAN ITS PREVIOUS RUNS. WHILE THE ECM HAS
SHOWN BETTER RUN TO RUN CONSISTENCY...THE GFS DOES HAVE SUPPORT FROM
THE CANADIAN. NEEDLESS TO SAY CONFIDENCE IS NOW MUCH LOWER WITH
REGARDS TO FRONTAL TIMING ON WED-WED NIGHT. SO FOR NOW DID NOT MAKE
TOO MANY CHANGES FOR WED OTHER THAN TO DROP HIGHS A COUPLE DEGREES
IN CASE THE GFS/CANADIAN IS ON TO SOMETHING. BUT AT THIS POINT NOT
WILLING TO MAKE WHOLESALE CHANGES. EVEN IF THE GFS DOES VERIFY IT
DOES NOT LOOK LIKE WERE IN FOR A SIGNIFICANT COLD OUTBREAK WITH THE
AIRMASS BEHIND THE FRONT MORE OF PACIFIC ORIGIN. WENT AHEAD AND
INSERTED A SLIGHT CHANCE FOR SHOWERS FOR FRI NIGHT INTO SAT WITH
MEDIUM RANGE MODELS BRINGING DOWN A SHORTWAVE FROM THE NORTHERN
ROCKIES.

LAWSON

&&

.AVIATION...

FOR 18Z TAFS...VFR CONDITIONS EXPECTED THROUGHOUT THE FORECAST
PERIOD. WINDS WILL BECOME LIGHT AND VARIABLE TONIGHT AS SURFACE HIGH
DRIFTS ACROSS THE AREA. RETURN FLOW SHOULD DEVELOP LATE TONIGHT IN
FAR NE SECTIONS AND ELSEWHERE TOMORROW. -HOWERTON

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    38  63  40  70 /   0   0   0   0
HUTCHINSON      36  64  39  70 /   0   0   0   0
NEWTON          34  63  39  69 /   0   0   0   0
ELDORADO        34  63  39  69 /   0   0   0   0
WINFIELD-KWLD   38  63  40  69 /   0   0   0   0
RUSSELL         33  65  39  72 /   0   0   0   0
GREAT BEND      33  65  39  72 /   0   0   0   0
SALINA          32  64  39  70 /   0   0   0   0
MCPHERSON       35  64  39  70 /   0   0   0   0
COFFEYVILLE     38  62  38  67 /   0   0   0   0
CHANUTE         35  61  38  67 /   0   0   0   0
IOLA            34  61  38  67 /   0   0   0   0
PARSONS-KPPF    37  62  38  67 /   0   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 4 AM TO 9 AM CDT SUNDAY FOR KSZ049-051>053-
068>072-083-095-096.

&&
Hazardous weather outlook, Oct 27, 12:17 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1217 PM CDT SAT OCT 27 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-281830-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1217 PM CDT SAT OCT 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

Nearby

Frost Advisories in Kansas, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.